MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO; SURGICAL MESH
Catalog Number 0010219
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Injury (2348); Disability (2371)
Date of Event 01/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio device may have caused or contributed to the reported event.To date no medical records have been provided.The attorney alleges the patient underwent an additional surgery for extreme abdominal pain and to remove the device and adhesions.Adhesion is a known inherent risk of surgery and is listed in the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015: the patient underwent repair of a ventral abdominal hernia.A bard/davol ventrio was implanted in the patient during this repair.On (b)(6) 2016: the patient was experiencing extreme abdominal pain and had to undergo surgical intervention to remove the defective mesh, along with adhesions taken down along both sides of the mesh.The attorney alleges the patient continues to experience complications related to the bard mesh and may require additional surgeries.The product implanted in the patient failed to reasonably perform as intended.It caused serious injury and had to be revised via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the product was initially implanted to treat.The patient was caused to suffer severe personal injuries, pain and suffering.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability and impairment.

Brand Name
VENTRIO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7883436
Report Number1213643-2018-03154
Device Sequence Number2726448
Product Code FTL
UDI-Device Identifier00801741016462
UDI-Public(01)00801741016462
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0010219
Device Lot NumberHUYF1415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;